Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jun 25, 2021, 12:59 PM CDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 12:59 PM CDT (17:59 UTC)
- Expired
- Jun 25, 2021, 1:30 PM CDT
- In force
- 31 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 87 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
692 WWCA82 TJSJ 251759 SPSSJU Special Weather Statement National Weather Service San Juan PR 159 PM AST Fri Jun 25 2021 PRZ009-251830- Western Interior- 159 PM AST Fri Jun 25 2021 ...A STRONG THUNDERSTORM WILL AFFECT LAS MARIAS...LARES...SAN SEBASTIAN AND UTUADO MUNICIPALITIES... At 157 PM AST, a strong thunderstorm was located near Lares, moving west at 10 mph. Small hail and wind gusts in excess of 30 mph are possible with this storm. Torrential rainfall is also occurring, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1830 6677 1822 6684 1822 6700 1833 6702 TIME...MOT...LOC 1757Z 106DEG 8KT 1824 6691 $$ JA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 25, 9:44 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 25, 9:44 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1044 AM AST Fri Jun 25 2021 .UPDATE...The available moisture has been gradually increasing, ahead of the tropical wave that is expected on Saturday. As moisture increases and interacts with the diurnal heating, the cloudiness has increased across the local area. The cloud development has been mainly across the higher elevations of the islands and then streamed off to the west with the prevailing wind flow. The shower activity has increased gradually, from a few brief showers, to scattered showers across eastern PR. For the afternoon, the sea breeze convergence across western PR will play a role and cause showers and a few thunderstorms to develop across the western interior, western and northwestern PR. Isolated to scattered showers are expected elsewhere in the afternoon. && .AVIATION...VFR conds expected today. Brief SHRA could affect the vicinity of the local terminals, but ISOL SHRA could very briefly affect the TJPS terminal at some point between 25/14Z and 25?17Z, for that VCSH was added to the TAF, with a short TEMPO. That said, TSRA is expected to develop after 25/17Z across W/NW PR, which would cause VCTS at TJBQ. Winds will be from the east at 10-15 knots, with sea breeze variations. && .MARINE...No changes from the previous discussion. Seas up to 5 feet and winds generally up to 15 knots today and through the weekend. There will be a moderate risk of rip currents today across northern PR and the eastern beaches of Vieques, Culebra, and St Croix. Low risk of rip currents elsewhere. && .PREV DISCUSSION... /issued 433 AM AST Fri Jun 25 2021/ SYNOPSIS...A seasonable weather pattern will prevail across the local area today with morning passing showers across portions of eastern Puerto Rico and the USVI followed by afternoon convection across interior and western portions of Puerto Rico. A more unsettled weather pattern is expected for the upcoming weekend as the combination of a Tropical Upper Tropospheric Trough (TUTT) and moisture from a tropical wave will result in an increase in shower and thunderstorm activity across portions of the local area. A decrease in shower activity is expected for the first half of the upcoming work week. SHORT TERM...Today through Sunday.. A TUTT low northeast of the region will move into the western Atlantic through the short term period. A TUTT induced low-level trough across the Atlantic waters will bring a small surge in moisture today. This, in combination with daytime heating and the sea breeze convergence will lead to the development of afternoon showers and thunderstorms, mainly over the interior and western sections of PR, and showers from streamers developing downwind of the islands, and from el Yunque into the San Juan metropolitan area. Urban and small stream flooding is expected with the heaviest showers this afternoon. Meanwhile, a tropical wave moving across the Windward Islands will enter the eastern Caribbean later today, and further increase the available moisture content across the local area through the weekend. Shower and isolated thunderstorm activity is expected to gradually increase from the Anegada Passage and across the eastern waters of the islands from late tonight into Saturday. As the wave moves across the region on Saturday, expect cloudiness and scattered to locally numerous showers with isolated thunderstorms to affect portions of the islands through at least late Saturday night. Urban and small stream flooding will be the main threat. Lingering moisture on Sunday in a southeasterly wind flow will aid in the development of diurnally induced afternoon convection, mainly over northwestern PR. Drier air is expected to quickly fill from the east by Sunday night. LONG TERM...Monday through Friday... Model guidance is in relatively good agreement in showing improving weather conditions on Monday. A mid-level ridge is expected to build in from the central Atlantic into the northeast Caribbean, resulting drier and more stable conditions aloft. Therefore, the coverage of shower activity is expected to diminish substantially. However, sufficient low-level moisture will still remain in place to result in afternoon convection across the northwestern quadrant of Puerto Rico as the low-level steering flow will be from the east-southeast. On Tuesday into at least the first half of Wednesday, the low- level moisture content decreases with a plume of suspended Saharan Dust Particulates expected to move across, resulting in hazy skies. Therefore, mainly fair weather conditions with limited shower activity is expected. Weather conditions then change late Wednesday into Thursday as a tropical wave approaches the area with moisture expected to increase significantly, increasing shower and thunderstorm activity. Then, on Friday, another tropical wave is expected to move across the eastern Caribbean, however, model guidance is in disagreement in terms of how far north this wave will move with the GFS model maintaining the wave well to the south while the ECMWF model brings the wave towards the area. Therefore, given these differences, confidence is rather low as to the expected weather conditions for next Friday. AVIATION...Mainly VFR conditions expected across most of the terminals through the forecast period. However, SHRA/TSRA expected to develop in and around the western terminals of PR fm 16z-22z, causing tempo MVFR conds. VCSH expected mainly across the USVI/Eastern PR terminals through the fcst period, increasing aft 22z, with SCT/BKN cigs fm FL030-FL060. East winds will prevail at 10- 15 kt with sea breeze variations aft 14z. MARINE...Moderate winds of up to 15 knots and seas of up to 5 feet are expected to prevail across the regional waters through the upcoming weekend. For beachgoers, there is a moderate risk of rip currents for the northern beaches of Puerto Rico and most of Culebra as well as the eastern tip of Vieques and Culebra. FIRE WEATHER...Little to no shower activity is expected today across most of the southern coastal plains of Puerto Rico with relative humidity values expected to drop into the upper 40s to low 50s for a period of time later this morning into early this afternoon. In addition, due to the lack of wetting rains, 10-hour fuel moisture is around 10% with KBDI values remaining above 700 for both Guanica and Camp Santiago. Winds are expected to peak at around 15 mph with frequent higher gusts. Therefore, there is an elevated fire danger threat today across the southern coastal plains. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 87 77 / 40 50 40 40 STT 88 78 86 76 / 40 60 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....FRG PUBLIC DESK...LIS
Hazardous weather outlook, Jun 25, 3:38 AM CDT, 9 hours 21 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 400 AM AST viernes 25 de junio de 2021 AMZ710>745-PRZ001>013-260800- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 400 AM AST viernes 25 de junio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas aisladas con lluvias fuertes y vientos en rafaga breves esta tarde a traves de sectores del interior y oeste. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de porciones de las aguas del Atlantico y del Caribe. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte de Puerto Rico, asi como para las playas del ested de Vieques y Culebra. .Dias dos hasta el siete...sabado a jueves El riesgo de corrientes marinas continuara por los proximos dias. Una onda tropical se acercara al area durante el fin de semana, aumentando la actividad de aguaceros y tronadas. Esto causara inundaciones urbanas y de riachuelos. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-260800- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 400 AM AST viernes 25 de junio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...hoy y esta noche .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de porciones de las aguas del Atlantico y del Caribe. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del este de Santa Cruz. .Dias dos hasta el siete...sabado a jueves El riesgo de corrientes marinas continuara por los proximos dias. Una onda tropical se acercara al area desde el este durante el fin de semana, aumentando el potencial de inundaciones urbanas debido a tronadas. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Jun 25, 12:59 PM CDT, 0 minutes before
Special Weather Statement National Weather Service San Juan PR 159 PM AST Fri Jun 25 2021 PRZ009-251830- Western Interior- 159 PM AST Fri Jun 25 2021 ...A STRONG THUNDERSTORM WILL AFFECT LAS MARIAS...LARES...SAN SEBASTIAN AND UTUADO MUNICIPALITIES... At 157 PM AST, a strong thunderstorm was located near Lares, moving west at 10 mph. Small hail and wind gusts in excess of 30 mph are possible with this storm. Torrential rainfall is also occurring, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1830 6677 1822 6684 1822 6700 1833 6702 TIME...MOT...LOC 1757Z 106DEG 8KT 1824 6691 JA
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:55 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 25, 12:15 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jun 25, 12:41 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jun 25, 1:29 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 25, 2:01 PM CDT | Areal Flood Advisory | JSJ | 119 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.